Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 28, 2014, 09:00:18 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632154
  • Total Topics: 47864
  • Online Today: 257
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla the GOOD news!  (Read 1525 times)

0 Members and 1 Guest are viewing this topic.

Offline Bruce

  • Member
  • Posts: 16
Atripla the GOOD news!
« on: March 24, 2010, 07:18:25 AM »
Hey guys

I thought I would share my experience of having started Atripla a month ago now, so that thise of you who are considering starting your meds soon can hear some good news about doing so.

The first night  I took it, it knocked me out and  I slept nine hours and woke feeling a bit dizzy, but not unpleasantly so - more like being a little stoned. Let me put it this way, I wouldn't have wanted to drive a car :) but the dizziness passed as the day wore on.

I followed the advice of not eating for a couple of hours before taking the tablet at 10pm and not eating fatty foods. On those occasions when I have had something more fatty, I have had more restless sleep and felt a little groggier in the morning. But I have continued, on the whole, to have at least 8 hours of good sleep a night.

 My dreams have been vivid, but enjoyable. I have been sleeping really well. One weird side effect (apparently some guys out there are experiencing the same thing) is that I have been getting really strong wood during the night and in the morning, which makes things a bit more fun :)

I caught a mild sore throat three days ago which pre-Atripla would have developed into bad bronchitis and had to resist reaching for the antibiotics. Today it is almost gone. My doctor warned me to expect things to flare up a little before settling into a pattern of better health and it looks like he was right. My energy levels have improved and I am feeling better than ever since being diagnosed two and a half years ago.

I have been lucky and have had no other side effects, no nausea, no headaches, no rash - nothing. As the weeks have gone by the dizziness has almost completely disappeared. I think sticking to a healthy diet and getting some mild excercise (like a long but gentle walk every day) has helped enormously.

Best news of all!  my viral load dropped from 70,000 to 216 in the space of the first two weeks and my doctors anticpate that my next set of tests on the 6th April 2010 should show me as being undetectable.

So to all those out there worries about starting on Atripla, I have only positive things to say about  it. Maybe I am lucky, but of all the bad things you hear about as side effects, I haven't had any experience of them at all. Maybe there are still some to come. But one month in,  so far so good and I am quietly confident that I am going to be ok on this regime. More than ok.

My one regret? I just regret delaying until my CD4 dipped below 250. There is some research which now advocates starting at 500 when the body is healthier and can cope more easily. If I could do it again, I would go for that option, which makes logical sense. I only delayed because of a (needless, as it turns out!) fear of the medication.

Good luck to all the newbies out there. Don't fear the meds. They are your friend. Keep a positive attitude and they will work well for you.

Bruce x

Offline bmancanfly

  • Member
  • Posts: 554
  • Medicare For All !
Re: Atripla the GOOD news!
« Reply #1 on: March 24, 2010, 10:45:20 AM »
Congratulations!  And continued good health.  thanks for sharing your experience.
"The trouble with the world is that the stupid are cocksure and the intelligent are full of doubt."

 Bertrand Russell

Offline kev72

  • Member
  • Posts: 106
Re: Atripla the GOOD news!
« Reply #2 on: March 24, 2010, 10:58:04 AM »
Congratulations Bruce. You're post is very encouraging for us just starting Atripla. Keep us posted.

I started 1 week ago today. I get a little dizzy feeling followed by the need to take a nap about an hour after taking it, but dam I don't mind. It is great to be able to sleep normal after so many months.

Keep up the good work.... Kev

Offline Bruce

  • Member
  • Posts: 16
Re: Atripla the GOOD news!
« Reply #3 on: March 25, 2010, 08:08:12 AM »
Thanks guys, for your good wishes.

Kev, likewise, keep me posted on how you are getting on. I'm sure you will be fine :) I'll keep updating this post with my experiences in the hope it will give some advice to those who might benefit from it.

Bruce

Online WillyWump

  • Member
  • Posts: 7,100
  • 1DPxR156NnouErf4f51CsCMubMYw84j5Kv
Re: Atripla the GOOD news!
« Reply #4 on: March 25, 2010, 10:34:53 PM »
Great post Bruce,


"my viral load dropped from 70,000 to 216 in the space of the first two weeks"

Yet again , another amazing experience with Atripla.

Congrats.

-Will
POZ since '08

Last Labs-
6/3/14 CD4- 736, UD 34%
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%

Current Meds: Prezista/Epzicom/ Norvir
.

Offline Bruce

  • Member
  • Posts: 16
Re: Atripla the GOOD news!
« Reply #5 on: March 30, 2010, 08:04:19 AM »
Five weeks today since I started Atripla and I am glad to say absolutely no side effects at all. The dizziness in the morning has stopped and I feel perfectly fine.  My next set of bloods is due the 6th April and I get my results on the 20th April. Hopefully by then I will be completely undetectable.

Nothing but great things to say about Atripla. If anyone out there is doubting starting their meds, just do it. The sooner you do, the quicker you are on the road to a stable and healthy life.

Bruce

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.